Alert archive / Oregon / Storm Watches in 2012

Storm Watch 11, NWS Medford, OR

December 24, 2012

NWS Medford, OR issued this storm watch at Dec 24, 2012, 2:50 AM PST. It took effect at Dec 25, 2012, 4:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 24, 2012, 2:50 AM PST (10:50 UTC)
In effect from
Dec 25, 2012, 4:00 AM PST
Expired
Dec 24, 2012, 2:42 PM PST
In force
Issued by
NWS Medford, OR

The text

As transmitted, in the capitals the NWS used until 2016.

072 
WHUS76 KMFR 241050
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
250 AM PST MON DEC 24 2012

PZZ370-250000-
/O.EXT.KMFR.GL.W.0061.121225T0600Z-121225T1200Z/
/O.CON.KMFR.SE.W.0063.121225T0600Z-121226T0300Z/
/O.NEW.KMFR.SR.A.0011.121225T1200Z-121225T2100Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
250 AM PST MON DEC 24 2012

...GALE WARNING NOW IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST
TUESDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 10 PM THIS
EVENING TO 7 PM PST TUESDAY...
...STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A STORM
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
AFTERNOON. THE GALE WARNING IS NOW IN EFFECT FROM 10 PM THIS
EVENING TO 4 AM PST TUESDAY. A HAZARDOUS SEAS WARNING REMAINS IN
EFFECT FROM 10 PM THIS EVENING TO 7 PM PST TUESDAY. 

* WINDS: SOUTH WINDS WILL INCREASE QUICKLY LATE THIS EVENING AND
  TONIGHT AHEAD OF A COLD FRONT TO GALES OF 35 TO 40 KT WITH GUSTS
  OF 45 TO 50 KT. WINDS MAY INCREASE FURTHER TUESDAY MORNING
  THROUGH EARLY TUESDAY AFTERNOON TO STORM FORCE WITH SOUTH WINDS
  OF 40 TO 45 KT WITH GUSTS OF 60 KT. WINDS ARE EXPECTED TO
  DECREASE TO SMALL CRAFT ADVISORY WINDS LATE TUESDAY AFTERNOON.

* SEAS: SEAS WILL RISE QUICKLY LATE THIS EVENING AND TONIGHT
  BECOMING VERY STEEP AS WINDS INCREASE WITH SEAS OF 10 TO 15 FEET
  EXPECTED. THEN SEAS WILL RISE FURTHER TUESDAY MORNING INTO
  TUESDAY AFTERNOON...WITH SEAS OF 20 TO 23 FEET POSSIBLE AS VERY
  STEEP WIND WAVE DOMINATED SEAS DEVELOP. SEAS ARE EXPECTED TO
  DECREASE TO SMALL CRAFT ADVISORY TUESDAY EVENING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS HAS
SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION
IS STILL UNCERTAIN.

&&

$$

PZZ350-356-376-250000-
/O.CON.KMFR.GL.W.0061.121225T0600Z-121226T0000Z/
/O.CON.KMFR.SE.W.0063.121225T0600Z-121226T0300Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
250 AM PST MON DEC 24 2012

...GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM
PST TUESDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 10 PM THIS
EVENING TO 7 PM PST TUESDAY...

A GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM
PST TUESDAY. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM
10 PM THIS EVENING TO 7 PM PST TUESDAY. 

* WINDS: AHEAD OF A STRONG FRONT...SOUTH WINDS WILL INCREASE LATE
  THIS EVENING INTO TUESDAY MORNING TO GALES AND PERSIST INTO
  TUESDAY AFTERNOON. GALES OF 35 TO 40 KT WITH OCCASIONAL GUSTS OF
  45 TO 50 KT ARE EXPECTED. WINDS ARE EXPECTED TO DECREASE TO
  SMALL CRAFT ADVISORY WINDS LATE TUESDAY AFTERNOON.

* SEAS: SEAS WILL RISE QUICKLY AS WINDS INCREASE LATE THIS EVENING
  INTO TUESDAY WITH VERY STEEP AND VERY HIGH SEAS EXPECTED. SEAS
  WILL RISE TO 17 TO 21 FEET BY TUESDAY MORNING AND CONTINUE INTO
  TUESDAY AFTERNOON. SEAS ARE EXPECTED TO DECREASE TO SMALL CRAFT
  ADVISORY TUESDAY EVENING.

* AREAS AFFECTED: STRONGEST WINDS AND SEAS ARE EXPECTED BEYOND 5
  NM FROM SHORE AND NEAR CAPES. WINDS AND SEAS WILL PEAK TUESDAY
  MORNING INTO EARLY TUESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
1 follow-up statement
352 
WHUS76 KMFR 242242
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
242 PM PST MON DEC 24 2012

PZZ370-251145-
/O.EXT.KMFR.SE.W.0063.121225T0600Z-121227T1200Z/
/O.CON.KMFR.GL.W.0061.121225T0600Z-121225T1200Z/
/O.UPG.KMFR.SR.A.0011.121225T1200Z-121225T2100Z/
/O.NEW.KMFR.SR.W.0014.121225T1200Z-121225T2100Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
242 PM PST MON DEC 24 2012

...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 10 PM THIS EVENING
TO 4 AM PST THURSDAY...
...GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM
PST TUESDAY...
...STORM WARNING IN EFFECT FROM 4 AM TO 1 PM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A STORM
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 1 PM PST TUESDAY. THE
HAZARDOUS SEAS WARNING IS NOW IN EFFECT FROM 10 PM THIS EVENING
TO 4 AM PST THURSDAY. THE STORM WATCH IS NO LONGER IN EFFECT. A
GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM
PST TUESDAY. 

* WINDS: SOUTH WINDS WILL INCREASE QUICKLY LATE THIS EVENING AND
  TONIGHT AHEAD OF A COLD FRONT TO GALES OF 35 TO 40 KT WITH GUSTS
  OF 45 TO 50 KT. WINDS WILL INCREASE FURTHER TUESDAY MORNING
  THROUGH EARLY TUESDAY AFTERNOON TO STORM FORCE WITH SOUTH WINDS
  OF 40 TO 45 KT WITH OCCASIONAL GUSTS OF 60 KT. WINDS ARE
  EXPECTED TO DECREASE QUICKLY BEHIND THE FRONT TUESDAY AFTERNOON.

* SEAS: SEAS WILL RISE QUICKLY LATE THIS EVENING AND TONIGHT
  BECOMING VERY STEEP AS WINDS INCREASE WITH SEAS OF 10 TO 15 FEET
  EXPECTED. THEN SEAS WILL RISE FURTHER TUESDAY MORNING INTO
  TUESDAY AFTERNOON...WITH SEAS OF 20 TO 23 FEET POSSIBLE AS VERY
  STEEP WIND WAVE DOMINATED SEAS DEVELOP. SEAS ARE EXPECTED TO
  DECREASE BRIEFLY TUESDAY NIGHT...THEN WEST SWELL INCREASES
  WEDNESDAY MORNING...INCREASING TO 17 TO 19 FEET AT 13 SECONDS
  WEDNESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO ALL
VESSELS. ALL SMALL CRAFT SHOULD REMAIN IN PORT.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ350-356-376-251145-
/O.EXT.KMFR.GL.W.0061.121225T0600Z-121225T1200Z/
/O.EXT.KMFR.SE.W.0063.121225T0600Z-121227T1200Z/
/O.NEW.KMFR.SR.W.0014.121225T1200Z-121225T2100Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
242 PM PST MON DEC 24 2012

...GALE WARNING NOW IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST
TUESDAY...
...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 10 PM THIS EVENING
TO 4 AM PST THURSDAY...
...STORM WARNING IN EFFECT FROM 4 AM TO 1 PM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A STORM
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 1 PM PST TUESDAY. THE
GALE WARNING IS NOW IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST
TUESDAY. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT FROM 10 PM
THIS EVENING TO 4 AM PST THURSDAY. 

* WINDS: SOUTH WINDS WILL INCREASE QUICKLY LATE THIS EVENING AND
  TONIGHT AHEAD OF A COLD FRONT TO GALES OF 35 TO 40 KT WITH GUSTS
  OF 45 TO 50 KT. WINDS WILL INCREASE FURTHER TUESDAY MORNING
  THROUGH EARLY TUESDAY AFTERNOON TO STORM FORCE WITH SOUTH WINDS
  OF 40 TO 45 KT WITH OCCASIONAL GUSTS OF 60 KT. WINDS ARE
  EXPECTED TO DECREASE QUICKLY BEHIND THE FRONT TUESDAY AFTERNOON.

* SEAS: SEAS WILL RISE QUICKLY LATE THIS EVENING AND TONIGHT
  BECOMING VERY STEEP AS WINDS INCREASE WITH SEAS OF 10 TO 15 FEET
  EXPECTED. THEN SEAS WILL RISE FURTHER TUESDAY MORNING INTO
  TUESDAY AFTERNOON...WITH SEAS OF 20 TO 23 FEET POSSIBLE AS VERY
  STEEP WIND WAVE DOMINATED SEAS DEVELOP. SEAS ARE EXPECTED TO
  DECREASE BRIEFLY TUESDAY NIGHT...THEN WEST SWELL INCREASES
  WEDNESDAY MORNING...INCREASING TO 17 TO 19 FEET AT 13 SECONDS
  WEDNESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A STORM WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO ALL
VESSELS. ALL SMALL CRAFT SHOULD REMAIN IN PORT.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD

What forecasters said that day

The local office's own words before this storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this storm watch went out at Dec 23, 8:46 PM PST, 6 hours 4 minutes earlier.

Area forecast discussion, Dec 23, 8:46 PM PST, 6 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
846 PM PST SUN DEC 23 2012

.DISCUSSION...THE VERY ACTIVE WEATHER WILL BE DIMINISHING ACROSS
MOST OF THE FORECAST AREA TONIGHT. THE ONLY EXCEPTIONS ARE
PORTIONS OF THE CASCADES WHERE OROGRAPHIC ENHANCEMENT WILL
MAINTAIN SNOW SHOWERS THROUGH THE NIGHT...MODOC COUNTY WHERE
MODELS SUGGEST A ROUND OF SIGNIFICANT SNOW SHOWERS ON THE BACK
SIDE OF THE TROUGH TONIGHT...AND ALONG THE COQUILLE RIVER AT
COQUILLE WHERE MINOR FLOODING FROM RECENT LOW ELEVATION RAINS AND SNOW
MELT SHOULD CONTINUE INTO MONDAY.

IN THE NEAR-TERM...SNOW SHOWERS ARE BEGINNING TO WANE OVER THE
WEST SIDE AND MOST OF THE EAST SIDE...WITH ONE MORE SOLID BATCH GOING
OVER SISKIYOU SUMMIT IN THE NEXT HOUR. PARTIAL CLEARING IS
POSSIBLE TONIGHT...AND TEMPERATURES WILL PLUMMET IN ANY SNOW
PACKED AREAS. BE CAUTIOUS OF ICY ROADS OVERNIGHT AND INTO MONDAY
MORNING WITH PLENTY OF MOISTURE AND EXPECTED FREEZING
TEMPERATURES. FREEZING FOG IS CERTAINLY A POSSIBILITY TONIGHT IN
WEST SIDE VALLEYS.

PLEASE SEE THE PREVIOUS DISCUSSION BELOW FOR DETAILS ON THE
EXPECTED DRY CHRISTMAS EVE AND THE NEXT SIGNIFICANT STORM
CHRISTMAS DAY...WITH HIGHER SNOW LEVELS EXPECTED.

&&

.AVIATION...THE WORST CONDITIONS TONIGHT WILL LIKELY BE OVER THE
CASCADES WHERE WIDESPREAD MOUNTAIN OBSCURATION CONTINUES...AND
OVER THE MODOC COUNTY AREA WHERE SIGNIFICANT SNOW SHOWER ACTIVITY
IS LIKELY THROUGH EARLY MONDAY MORNING. CONDITIONS WILL CONTINUE
TO IMPROVE TONIGHT OVER MOST OF THE LOWER ELEVATION AREAS AS THE
STRONG WINTER SYSTEM CONTINUES ITS TRACK OUT OF THE REGION.
DECREASING SHOWER ACTIVITY IS EXPECTED OVER THE REGION...AND WITH SNOW
COVERED HILLSIDES RINGING ALL OF THE WEST SIDE VALLEYS INCREASING
COLD DRAINAGE FLOW INTO THE VALLEYS...AM EXPECTING LOW CLOUDS WITH
THE POTENTIAL OF FOG AND FREEZING FOG IN THE WEST SIDE VALLEYS
MONDAY MORNING WITH MVFR TO IFR CONDITIONS. SOUTH WINDS INCREASE
AHEAD OF THE NEXT SYSTEM HELPING TO CLEAR MUCH OF THE LOW CLOUDS
OUT BY LATE MORNING TO EARLY AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 402 PM PST SUN DEC 23 2012/

SHORT TERM...THE LAST IN THIS PARTICULAR STRING OF VERY ACTIVE
SYSTEMS IS NOW MOVING OFF TO THE EAST. THIS SYSTEM WRAPPED UP INTO
A VERY DISTINCT COMMA HEAD AS IT MOVED ONSHORE AND BROUGHT SOME
IMPRESSIVE SNOW AND WIND TO MANY LOCATIONS. SNOW LEVELS WERE ALL
OVER THE PLACE, BUT GENERALLY SNOW FELL IN LARGE QUANTITIES ABOVE
2000 FEET TODAY. SNOW LEVELS LOCALLY LOWERED TO A 1000 FEET OR SO
THIS MORNING AS THE HEAVIER PRECIP ASSOCIATED WITH THE DEFORMATION
ZONE NORTH OF THE MAIN UPPER LOW MOVED THROUGH. WE HAD REPORTS OF
BLIZZARD CONDITIONS IN EASTERN SHASTA COUNTY, AND THERE WERE NO
DOUBT SIMILAR CONDITIONS IN THE HIGHER ELEVATIONS OF LAKE AND
NORTHERN KLAMATH THIS AFTERNOON AS THE MAIN FRONT WENT THROUGH. WE
HAVE CONTINUED THE BLIZZARD WARNING FOR MUCH OF LAKE COUNTY AND
EASTERN KLAMATH AND THE WINTER STORM WARNING FOR MODOC, MORE FOR
THE CONTINUED STRONG WINDS BLOWING SNOW AROUND IN THE AREA THAN
FOR FALLING SNOW. IN FACT, SNOWFALL IS DECREASING FROM WEST TO
EAST AND WILL CONTINUE TO DO SO THROUGH THE EVENING. WE'VE THUS
DOWNGRADED THE REMAINING WARNINGS TO WINTER WEATHER ADVISORIES FOR
CONTINUED IMPACTS FROM ALREADY FALLEN SNOW AND ADDITIONAL SHOWERS
WITH LOWERING SNOW LEVELS.

THINGS WILL QUIET DOWN CONSIDERABLY AND WE WILL PROBABLY GET, DARE
I SAY IT, A DRY DAY AREA WIDE FOR CHRISTMAS EVE! THE BREAK WILL BE
SHORT-LIVED, HOWEVER, AS THE NEXT SYSTEM WILL BE KNOCKING ON THE
DOOR BY LATE IN THE DAY. THIS SYSTEM WILL BRING ANOTHER MENAGERIE
OF RAIN, SNOW, AND WIND TO THE AREA MONDAY NIGHT INTO CHRISTMAS
DAY. SNOW LEVELS WILL BE PARTICULARLY TROUBLESOME TO PREDICT AS
THERE WILL BE A QUICK RISE WITH A WARM FRONT CHRISTMAS MORNING AND
THEN COOLER AIR SLOSHING IN BEHIND IT AS THE OCCLUSION COMES
ONSHORE LATER IN THE DAY. QPF LOOKS HEAVY WITH THIS SYSTEM AS WELL
AND THERE ARE LIKELY TO BE IMPACTS IN THE PASSES AGAIN, AT LEAST
THOSE ACROSS THE CASCADES, SISKIYOUS, AND IN THE SHASTA AREA.
WHILE CURRENT SNOWFALL FORECASTS AREN'T THAT IMPRESSIVE, SINCE IT
IS CHRISTMAS AND THERE COULD BE IMPACTS, WE CHOSE TO ISSUE A
WINTER STORM WATCH FOR THE MOUNTAINS AND PORTIONS OF NORTHERN
KLAMATH COUNTY FOR THIS STORM. THERE WILL ALSO BE WIND IMPACTS,
MAINLY OVER THE WATERS AND POSSIBLY ALONG THE COAST AND THROUGH
THE SHASTA VALLEY, BUT AT THIS TIME IT DOESN'T LOOK LIKE A HIGH
WIND EVENT.

SNOW LEVELS FALL CONSIDERABLY TUESDAY NIGHT INTO WEDNESDAY WITH
CONTINUED SHOWERY WEATHER AS THE MAIN UPPER LOW MOVES THROUGH.
THERE COULD BE SOME IMPACTS AT LOWER ELEVATION PASSES AS SNOW
LEVELS COME DOWN DURING THIS PERIOD. WILL PROBABLY HAVE TO ADDRESS
THAT WITH ADVISORIES AT SOME POINT. -WRIGHT

LONG TERM...(WEDNESDAY THROUGH SUNDAY)...THE FORECAST FROM MID
THROUGH LATE WEEK STILL LOOKS ON TRACK TODAY. SHOWERY PRECIPITATION
WILL LINGER INTO WEDNESDAY NIGHT AND THEN TAPER OFF BY THURSDAY. THE
PATTERN LOOKS FAIRLY DRY THURSDAY THROUGH FRIDAY AS AN UPPER RIDGE
BUILDS OVER THE AREA. AN UPPER RIDGE NORMALLY LEADS TO LOW CLOUDS
AND FOG IN THE WEST SIDE VALLEYS, AND AN EXCEPTION IS NOT EXPECTED
THIS TIME. CLOUDY, FOGGY WEATHER WILL KEEP TEMPS PRETTY COOL
THURSDAY AND FRIDAY WITH HIGHS BARELY ABOVE FREEZING IN THE VALLEYS.
THE MODELS HAVE THROWN A MONKEY WRENCH INTO THE FORECAST FOR NEXT
WEEKEND. THE ECMWF AND GEM ARE NOW SHOWING AN UPPER TROUGH MOVING
INLAND, WHEREAS THE GFS STILL SHOWS A CLOSED LOW DROPPING SOUTH
OFFSHORE ALONG THE COAST. WHILE THE STORM ITSELF IS NOT THAT
IMPRESSIVE, IT MAKES A HUGE DIFFERENCE IN THE FORECAST - THE
DIFFERENCE BETWEEN HIGH POPS AND NONE. FOR THIS REASON, WE'VE OPTED
NOT TO MAKE ANY CHANGES TO THE FORECAST FOR NEXT WEEKEND UNTIL A
MORE STABLE AND CONSISTENT SOLUTION EMERGES. PERSONALLY, I THINK A
CONTINUATION OF THE PROGRESSIVE PATTERN WITH THE TROUGH MOVING
INLAND IS THE MORE LIKELY SCENARIO, BUT WE'LL SEE. -WRIGHT

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER WEATHER ADVISORY UNTIL 10 PM PST THIS EVENING FOR
     ORZ029>031.
     WINTER STORM WATCH FROM LATE MONDAY NIGHT THROUGH LATE TUESDAY
     NIGHT FOR ORZ030.
     WINTER WEATHER ADVISORY UNTIL 10 PM PST THIS EVENING ABOVE 2500
     FEET FOR FOR ORZ023>026.
     WINTER STORM WATCH FROM LATE MONDAY NIGHT THROUGH LATE TUESDAY
     NIGHT FOR ORZ027.
     WINTER STORM WATCH FROM LATE MONDAY NIGHT THROUGH LATE TUESDAY
     NIGHT FOR ORZ028.
     WINTER WEATHER ADVISORY UNTIL 4 AM PST MONDAY FOR ORZ027.
     WINTER WEATHER ADVISORY UNTIL 10 PM PST THIS EVENING FOR ORZ028.

CA...WINTER WEATHER ADVISORY UNTIL 10 PM PST THIS EVENING FOR CAZ084.
     WINTER WEATHER ADVISORY UNTIL 10 PM PST THIS EVENING ABOVE 2500
     FEET FOR FOR CAZ080.
     WINTER STORM WATCH FROM LATE MONDAY NIGHT THROUGH LATE TUESDAY
     NIGHT ABOVE 3500 FEET FOR FOR CAZ080.
     WINTER WEATHER ADVISORY UNTIL 10 PM PST THIS EVENING FOR
     CAZ082-083.
     WINTER STORM WATCH FROM LATE MONDAY NIGHT THROUGH LATE TUESDAY
     NIGHT FOR CAZ082-083.
     WINTER WEATHER ADVISORY UNTIL 10 PM PST THIS EVENING FOR CAZ081.
     WINTER WEATHER ADVISORY UNTIL 4 AM PST MONDAY FOR CAZ085.

PACIFIC COASTAL WATERS...GALE WARNING FROM 10 PM MONDAY TO 4 PM PST TUESDAY FOR
     PZZ350-356-370-376.
     HAZARDOUS SEAS WARNING FROM 10 PM MONDAY TO 7 PM PST TUESDAY FOR
     PZZ350-356-370-376.

NSK/TRW/BPN

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 4:20 PM PSTWinter Storm WatchMFRDouglas, Jackson, Josephine, Klamath, Lake22 hr
Dec 23, 4:20 PM PSTWinter Weather AdvisoryMFRCoos, Curry, Douglas, Jackson, Josephine, Klamath and 1 more12 hr
Dec 24, 2:23 PM PSTWinter Storm WarningMFRDouglas, Jackson, Josephine, Klamath, Lake25 hr
Dec 24, 2:23 PM PSTWinter Weather AdvisoryMFRCoos, Curry, Douglas, Jackson, Josephine, Klamath and 1 more62 hr
Dec 24, 2:31 PM PSTHigh Wind WarningMFRCoos, Curry, Douglas22 hr
Dec 24, 2:42 PM PSTStorm WarningMFR22 hr

Nearby

Storm Watches in Oregon, 2012Every storm watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.